Facebook Pixel
EmpowHER Guest

Will the drug emend help me with the bone ache after chemo. and Unlasta shot?

By Anonymous November 5, 2011 - 3:14pm
Rate This

I had my first chemo. two weeks ago. The bone ache and headache where quite strong. What will help me with these sysmptoms? I have breast cancer.

Add a Comment6 Comments

EmpowHER Guest

No neulasta shots for me this time around but would like to know what to do about the awful feeling after taking dexamethasone for three days? cant sleep and I feel like im climbing the walls. I am on taxotere and xeloda. Had my first infusion of tax on thursday and am on 1800 milligrams of xeloda 2x a day. Any suggestions would be helpful. I have triple neg. recurring breast cancer. (i do drink a ton of water to help flush it out of my system.)

November 20, 2011 - 4:51pm

Claritin helped with my bone aches immensely. I recommend you try taking it for at least a week after the Neulasta shot.

November 18, 2011 - 8:49pm
EmpowHER Guest

I've read on other peoples' blogs and even been told by my oncologist that taking Claritin daily the week after getting the Neulasta shot helps prevent the bone pain for about 50% of people. I hope you find something that works soon.

November 18, 2011 - 5:59pm

Sometimes it helps to know why the Neulasta causes bone pain. Sort of reframe the issue--yes this hurts but. Neulasta stimulates your bone marrow to produce more white cells. That stimulation and the resulting activity in the bone marrow is what causes the pain. I try to see it as a good pain like labor pains which produce a good result. Do still seek relief by asking your doctor for a medicine to help. But sometimes how we think about the pain also helps.

November 9, 2011 - 7:41am
EmpowHER Guest

Is it the neulasta shot your taking after chemo? If so, that is what is probably causing your bones to ache. I also had incredible bone and body aches after my neulasta shot. I did finally get a mild pain killer, which did the trick for me. Some thing a little stronger than over the counter pain pills such as tylanol or motrin. Good luck.

November 6, 2011 - 5:36pm
EmpowHER Guest

Hi Anon,

Welcome to EmpowHER and thanks for your question. 

Emend usually is prescribed to blocks the actions of chemicals in the body that trigger nausea and vomiting.

It is used together with other medications to prevent nausea and vomiting that may be caused by surgery or cancer chemotherapy.

Depending on your doctor and what he feels is best for you.  Sometimes during treatment and depending on the location of the tumor,Corticosteroids is prescribed and could decrease the swelling in areas where tumors are located, which may decrease the pressure of the tumor on your nerve endings, and decrease your pain.

I can imagine how difficult this must be. But I think it's best to talk to your doctor and let him know your symptoms and he might be able to prescribe something to help alleviate the bone aches.

I hope this link helps,





November 5, 2011 - 4:26pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Breast Cancer

Get Email Updates

Related Checklists

Breast Cancer Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!